Drought, Camp
- When
- July 14, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Camp forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
Severe (D2) to Extreme (D3) drought conditions developed across portions of East and Northeast Texas in mid July and continued through the end of the month. This was in response to a flash drought that resulted from an exceptionally hot and dry month in June with well below normal rainfall in what is historically one of the wettest months on average.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) to Extreme (D3) drought conditions developed across portions of East and Northeast Texas in mid July and continued through the end of the month. This was in response to a flash drought that resulted from an exceptionally hot and dry month in June with well below normal rainfall in what is historically one of the wettest months on average. This was then followed by an even hotter and equally dry month in July with the total rainfall amounts for both months generally around an inch or less, which was only near 25% of normal. This dryness contributed to lower than normal streamflow observed across area creeks, streams, and rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 11:32 PM CST, 28 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1232 AM CDT Thu Jul 14 2022 ...New AVIATION... .SHORT TERM... (This evening through Thursday Night) Issued at 251 PM CDT Wed Jul 13 2022 A slight reprieve from widespread triple-digit temperatures is on the way across the Ark-La-Tex in the form of a meandering frontal boundary that will continue to instigate some convection after sunset tonight. Until then, minimum temperatures tonight are expected in the mid-to-upper 70s with dew points remaining in the upper 60s and lower 70s. Precipitation will linger across our eastern zones into the early morning hours before gradually dissipating. The onset of daytime heating will restore energy for another round of convection by tomorrow afternoon, especially south of the I-20 corridor. Maximum temperatures as a result will remain in the upper 90s in most of the county warning area with a few areas in far western zones getting back to the triple digit mark. Heat indices will remain marginally low enough to avoid another widespread Heat Advisory, however, the next forecast package may involve the issuance of a smaller Heat Advisory in our westernmost zones. By tomorrow night, mostly drier conditions are expected as the aforementioned boundary finally diminishes/retreats to the north. Minimum temperatures will be a few degrees cooler overnight in the low-to-mid 70s, however, conditions will remain mild/muggy with dew points in the low-to-mid 70s with light winds. /16/ && .LONG TERM... (Friday through next Tuesday) Issued at 251 PM CDT Wed Jul 13 2022 To end the work week, the same persistent weather pattern appears to be in play across the Southern Plains into the Lower Miss Valley. These players are a strong upper level ridge anchored across the Four Corners Region of the Country with a ridge axis that extends as far east as the Tenn Valley. A weak trough remains anchored across SE LA into the Middle Appalachians through Friday as well and our southeast zones are close enough to the moisture associated with this trough for mostly diurnally driven convection across our far southeast zones on Friday. The same can be said for Saturday across much of the region with high temperatures ranging from near 100 degrees across our western third to the middle and upper 90s elsewhere. Look for heat indices near or exceeding heat advisory criteria across much of our region Friday into Saturday as well. Changes appear underway across the central and southern portions of the country by Sunday and especially into early next week. These changes include a weakening of the upper level ridge across our region and a developing upper level trough across the Upper Midwest which will dig into the Southern Plains and Tenn Valley, resulting in more manageable temperatures and slightly higher rain chances for Monday into early Tuesday of next week. Put more weight into the ECMWF solution with the above mentioned upper level pattern given its run to run consistency but even the drier GFS has come a little more on board to the wetter ECMWF for early next week. Beyond Tuesday, it appears that while the upper ridge remains anchored well to our west, the ridge axis tries to reform across the Red River Valley and thus may lesser the influence of a persistent shear axis, the remnants of the above mentioned upper level trough that will shift south of our region. If this pattern holds, it will mean the ending of precipitation and the return of hot temperatures across much of our region. 13 && .AVIATION... (06Z TAFS) Issued at 1221 AM CDT Thu Jul 14 2022 For the 14/06Z TAFs, thunderstorm activity continues across our southern and eastern zones, extending from Toledo Bend to KMLU. Continuing VCTS at KMLU, and KELD, will remove if conditions warrant. VFR conditions will prevail elsewhere. Some scattered storms have redeveloped across deep east Texas, but do not look to impact area terminals at this time. A chance of showers and storms will continue into the daytime hours tomorrow along and south of the I-20 corridor, but exact coverage is still somewhat uncertain at this time. Winds will be generally out of the south at southern terminals, from the east to the north, becoming light and variable by daybreak, picking up to 5 to 10 kts during the day, with locally higher gusts possible in the vicinity of stronger storms. /26/ && .PRELIMINARY POINT TEMPS/POPS... SHV 98 76 97 76 / 30 10 10 0 MLU 91 71 93 72 / 30 10 20 10 DEQ 98 71 98 72 / 0 0 0 0 TXK 97 73 98 75 / 10 0 0 0 ELD 93 70 93 71 / 10 0 0 0 TYR 100 75 100 76 / 20 10 0 0 GGG 98 73 98 74 / 30 10 0 0 LFK 98 74 96 75 / 40 10 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....13 AVIATION...26
Hazardous Weather Outlook National Weather Service Shreveport LA 609 AM CDT Wed Jul 13 2022 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 609 AM CDT Wed Jul 13 2022 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Temperatures will again climb into the upper 90s to in excess of 100 degrees across the region today. When combined with the humidity, heat indices will range from 105 to 110 degrees areawide. In addition, isolated to scattered showers and thunderstorms will develop by mid and late afternoon across much of the area, near a weak surface front and associated upper level disturbance. Isolated strong to severe thunderstorms will be possible, capable of producing locally gusty to isolated damaging wind gusts and brief heavy rainfall. These showers and thunderstorms may linger over the area through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered showers and thunderstorms will remain possible Thursday mainly over East Texas, extreme Southern Arkansas, and North Louisiana. Locally gusty winds will be possible from the stronger storms, before they diminish Thursday evening. Slightly cooler temperatures are expected Thursday through Tuesday, but readings will still climb into the upper 90s to near 100 degrees through this weekend across East Texas, Southeast Oklahoma, extreme Southwest Arkansas, and Western Louisiana. When combined with the humidity, heat indices will range from 100-105 degrees, with some portions of East Texas possibly exceeding 105 degrees. Isolated to scattered showers and thunderstorms look to increase across much of the region Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this afternoon and tonight across portions of East Texas, Southern Arkansas, and North Louisiana. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1154 PM CDT WED JUL 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 6 NNW FOUKE 33.35N 93.92W
07/13/2022 MILLER AR AMATEUR RADIO
TWO LARGE TREES DOWN AT RESIDENCE ON MILLER
COUNTY ROAD 481. ONE TREE WAS UPROOTED AND
THE OTHER WAS SNAPPED.
&&
20Special Weather Statement
National Weather Service Shreveport LA
1156 PM CDT Wed Jul 13 2022
LAZ022-140545-
La Salle LA-
1156 PM CDT Wed Jul 13 2022
...A strong thunderstorm will impact portions of central La Salle
Parish through 1245 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm
just northwest of Jena, or 27 miles south of Columbia. This storm
was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jena, Midway and Nebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3186 9218 3183 9204 3156 9203 3161 9233
TIME...MOT...LOC 0456Z 008DEG 4KT 3172 9217
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 AM CDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM LIGHTNING 7 NNW FOUKE 33.35N 93.92W
07/13/2022 MILLER AR AMATEUR RADIO
STORAGE BUILDING ON FIRE DUE TO LIGHTNING
STRIKE ON MILLER COUNTY ROAD 483.
&&
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 6 E EROS 32.40N 92.33W
07/13/2022 E0.75 INCH OUACHITA LA BROADCAST MEDIA
PUBLIC REPORTS PENNY SIZE HAIL ON OKALOOSA
RD.
&&
20PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 AM CDT THU JUL 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG MANY 31.57N 93.47W
07/13/2022 SABINE LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS NUMEROUS TREES
AND POWERLINES DOWN ACROSS SABINE PARISH,
INCLUDING THE CITY OF MANY.
&&
20Special Weather Statement
National Weather Service Shreveport LA
1253 AM CDT Thu Jul 14 2022
TXZ152-153-166-140645-
Nacogdoches TX-San Augustine TX-Shelby TX-
1253 AM CDT Thu Jul 14 2022
...A strong thunderstorm will impact portions of northeastern
Nacogdoches, southwestern Shelby and northwestern San Augustine
Counties through 145 AM CDT...
At 1253 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Garrison, or 10 miles west of Center, moving
southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Garrison, Melrose, Martinsville, Appleby, Chireno, Arcadia and
Stockman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3178 9473 3185 9454 3184 9446 3187 9446
3190 9438 3174 9424 3142 9439
TIME...MOT...LOC 0553Z 045DEG 9KT 3177 9436
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
15The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1037842, 1037843, 1037844, 1037845, 1037846, 1037847.